Nebraska, 2014Drought in Nebraska, March 1 to 31, 2014
March 1 to 31, 2014 · NWS LBF · 19 events in 19 counties and zones
In March significant snow fell in narrow bands that led to below normal precipitations for portions of the northern sandhills, southwest and up to 2 inches below normal for areas east of a line from Spencer to Merna. The areas of below normal precipitation led to continued Severe (D2) to Extreme (D3) Drought conditions in the west, yet also caused an expansion of drought conditions into portions…
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In March significant snow fell in narrow bands that led to below normal precipitations for portions of the northern sandhills, southwest and up to 2 inches below normal for areas east of a line from Spencer to Merna. The areas of below normal precipitation led to continued Severe (D2) to Extreme (D3) Drought conditions in the west, yet also caused an expansion of drought conditions into portions of north central Nebraska to include portions of Blaine, Loup, Garfield, and Custer counties as Moderate (D1) conditions worsened into Severe (D2) drought conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Feb 28, 11:28 PM CST, 32 minutes earlier.
Area forecast discussion, Feb 28, 11:28 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1128 PM CST FRI FEB 28 2014
.SYNOPSIS...
ISSUED AT 342 PM CST FRI FEB 28 2014
COLD FRONT CONTINUES TO PUSH SOUTH OF THE AREA...WITH GUSTY
NORTHERLY WINDS ACROSS THE AREA. TEMPS SURGED ALONG AND BEHIND THE
FRONT INTO THE UPPER 20S AND LOWER 30S...THANKS TO A WARM LAYER
ALOFT GETTING MIXED DOWN. HOWEVER COLD AIR ADVECTION HAS SINCE
STARTED TO DROP TEMPS. UPPER LEVEL LOW CONTINUES TO SPIN OFF THE
COAST OF CALIFORNIA. LONG WAVE BROAD TROUGH ACROSS MUCH OF THE
NORTHERN CONUS. SEVERAL DISTURBANCES LINED UP TO THE WEST.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 342 PM CST FRI FEB 28 2014
COMPLEX FORECAST TONIGHT INTO TOMORROW. UNSEASONABLY COLD
TEMPERATURES CONTINUE TO ADVECT ACROSS THE AREA BEHIND THE STRONG
COLD FRONT. ALSO SEEING SOME LIGHT TO MODERATE SNOW DRIFTING ACROSS
THE AREA. BAND WILL CONTINUE TO PUSH EAST THIS EVENING BEFORE
ENDING...MEANWHILE THE NEXT DISTURBANCE WILL PUSH IN FROM THE WEST.
SNOW REDEVELOPS TO THE WEST AND SPREADS ACROSS THE AREA OVERNIGHT.
SNOW WILL CONTINUE THROUGH THE DAY ON SATURDAY. MODELS ARE SHOWING A
GOOD FGEN BAND NEAR OR JUST SOUTH OF THE S DAKOTA/NEB BORDER. MODELS
NOT THAT IMPRESSIVE WITH QPF AMOUNTS...HOWEVER GOOD LIFT INTO THE
DENDRITIC GROWTH ZONE. SPLIT FLOW WITH A JET STREAK ACROSS CO/KS AND
A SECOND STREAK OVER THE DAKOTAS. THIS DOES CREATE SOME ADDED UPPER
LEVEL DIVERGENCE OVER THE CWA...ESPECIALLY ACROSS NRN NEB. THUS
FORECAST FAVORS A BAND OF SNOW ACROSS THE NORTHERN CWA...AND WILL
ISSUE A WINTER WX ADVISORY. SNOW TOTALS IN THE 3 TO 6 INCH
RANGE...HOWEVER THE DURATION WITH BE NEARLY 24 TO POSSIBLY 30 HOURS.
FURTHER SOUTH 1 TO 3 AND NO HEADLINE AT THIS TIME. WILL CONTINUE TO
MONITOR THE DEVELOPMENT OF THE BAND...AS THE LATEST 18Z NAM DID
SHIFT SLIGHTLY SOUTH...ALTHOUGH STILL HAS THE BAND IN THE ADVISORY
AREA. ANOTHER CONCERN WILL BE THE BITTER COLD TEMPS...ESPECIALLY FOR
THE FIRST DAY OF MARCH. TEMPS WILL FALL THROUGH THE NIGHT...AND SEE
LITTLE MOVEMENT...IF ANY...DURING THE DAYTIME. DAYTIME HIGHS ONLY IN
THE SINGLE DIGITS...BELOW ZERO ACROSS THE NORTH...AND ABOVE ZERO
ACROSS THE SOUTH. NORTHERLY WINDS WILL BE GUSTING AT TIMES TO 20 MPH
WHICH WILL CREATE SOME LOCALIZED AREAS BLOWING SNOW...AND NEAR WIND
CHILL ADVISORY READING OF 20 BELOW ZERO. COLDEST WIND CHILLS CO
LOCATED WITH THE WINTER WEATHER ADVISORY AND WILL HIGHLIGHT THE WIND
CHILLS IN THE WINTER WX ADV.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 342 PM CST FRI FEB 28 2014
...BITTER COLD TEMPERATURES TO PERSIST THROUGH MONDAY...FOLLOWED BY
A WARMUP TO MORE SEASONABLE TEMPERATURES BY WEDNESDAY AND THURSDAY.
SNOW CHANCES LINGERING SATURDAY NIGHT INTO SUNDAY MORNING SOME AREAS...
SNOW CHANCES CONTINUE SATURDAY NIGHT AIDED BY A SRN STREAM JET AND
UPPER TROUGH MOVING THROUGH THE CNTRL AND SRN ROCKIES. EVENING POPS
MAINLY 40 TO 50 PERCENT WITH BEST FOCUS FOR SNOW WELL TO OUR SOUTH
ACROSS KANSAS AND MISSOURI. OVERNIGHT...SNOW SHOULD HAVE ENDED MOST
AREAS WITH LOW WIND CHILLS THE HIGHEST CONCERN. WITH STRONG ARCTIC
HIGH BUILDING IN...SOME PARTIAL CLEARING POSSIBLE. FCST LOWS TRENDED
TOWARD MET/MAV GUIDANCE WITH LOWS AROUND 15 BELOW NCTRL AND 5 BELOW
TO 10 BELOW SOUTH. WITH NORTHEAST WINDS 5 TO 10 MPH...CORRESPONDING
WIND CHILLS AS LOWS AS 30 BELOW ESPECIALLY NCTRL...WHICH IS FURTHER
JUSTIFICATION FOR EXTENDING THE WINTER WEATHER ADVISORY THROUGH THE
NIGHT.
BITTER COLD TO CONTINUE SUNDAY WITH H85 TEMPS OF -20C TO NEAR -25C
HIGHS ONLY 0 TO 5 ABOVE MOST AREAS. FAR WESTERN TIER OF COUNTIES
UPPER SINGLE DIGITS. STILL A SLIGHT CHANCE FOR SNOW IN THE MORNING
ACROSS THE PANHANDLE AND SOUTH WITH LOW LEVEL UPSLOPE WIND
COMPONENT. ANOTHER BITTER COLD NIGHT SUNDAY NIGHT WITH LOWS BELOW
ZERO AND COLDEST AT 10 BELOW OR COLDER EAST OF VALENTINE THROUGH
BROKEN BOW. ALTHOUGH WINDS LOOK TO BE VERY LIGHT...LOW WIND CHILLS
VALUES OF 20 BELOW OR COLDER WILL AGAIN BE A CONCERN.
AS ARCTIC HIGH SLIDES EAST TOWARD THE MISSISSIPPI VALLEY...MONDAY
WILL SEE SOME IMPROVEMENT IN TEMPERATURES RANGING FROM NEAR 12
NORTHEAST TO NEAR 30 FAR SOUTHWEST. FURTHER WARMUP TUESDAY WITH UPPER
FLOW MORE ZONAL AND COLDER ARCTIC AIR PINNED UP ACROSS THE
DAKOTAS...MINNESOTA AND IOWA. WARMER H85 TEMPS OF 5C-7C RETURN TO
SWRN NEBR SUPPORTIVE OF UPPER 30S TO MID 40S WHILE COLDER AIR
LINGERS IN THE NORTHEAST WITH HIGHS NEARING THE UPPER 20S.
WEDNESDAY AND THURSDAY...UPPER RIDGE TO OUR WEST WILL MOVE EAST AND
FLATTEN OUT WITH A LEESIDE TROUGH TO DEVELOP ALLOWING A THERMAL
RIDGE AND MUCH MILDER AIR TO RETURN TO THE REGION. HIGHS WEDNESDAY TO
REACH 35 TO 50 AND 50 TO 60 BY THURSDAY. A CHANCE FOR RAIN OR SNOW
SHOWERS FRIDAY...AS A PACIFIC FRONT AND UPPER TROUGH CROSS THE
REGION.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1128 PM CST FRI FEB 28 2014
A STRONG UPPER LEVEL DISTURBANCE WILL SPREAD SNOW ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA OVER THE NEXT 12 TO 18 HOURS. AT THIS
TIME...THE HEAVIEST SNOW WILL FALL OVER THE CENTRAL NEBRASKA
SANDHILLS OR ROUGHLY ALONG A KAIA...TO KTIF...TO KBUB LINE. FOR
THE KVTN TERMINAL...EXPECT LIGHT SNOW TO PERSIST OVER THE NEXT 24
HOURS...WITH VISIBILITIES RANGING FROM 1 TO 2 MILES. SOME VISBYS
MAY DROP TO A MILE OR LESS PARTICULARLY THROUGH 10Z OVERNIGHT
TONIGHT. CIGS WILL GENERALLY BE AROUND 1500 FT AGL WITH
NORTHEASTERLY WINDS OF 10 TO 15 KTS EXPECTED. FOR THE KLBF
TERMINAL...LIGHT SNOW WILL BE POSSIBLE WITH VISBYS GENERALLY
AROUND 4SM. VISBYS MAY DROP DOWN TO 1SM TO 2SM ESPECIALLY AROUND
MIDDAY SATURDAY. CIGS WILL RANGE FROM 1500 TO 3000 FT AGL. SNOW IS
EXPECTED TO END AT THE KLBF TERMINAL BY EARLY SATURDAY EVENING.
&&
.HYDROLOGY...
ISSUED AT 342 PM CST FRI FEB 28 2014
BELOW FREEZING TEMPERATURES HAVE RETURNED...AND SO HAS THE RIVER
ICE. SO FAR MOST NOTABLE RISES HAVE OCCURRED ON THE NORTH PLATTE
RIVER...AT LEWELLEN AND NORTH PLATTE. THE RIVER STAGE FOR LEWELLEN
CONTINUES JUST BELOW FLOOD STAGE AND EXPECT THIS TO CONTINUE WITH
MINOR FLUCTUATIONS. FLOOD ADVISORY WAS ISSUED YESTERDAY AND SEE NO
REASON TO CHANGE. FURTHER DOWN STREAM...AT NORTH PLATTE...THE RIVER
HAS BEEN JUMPING AROUND. A TRIP TO THE RIVER GAGE SITE CONFIRMED
OVER HALF OF THE CHANNEL IS ICED...HOWEVER STILL A DECENT CHANNEL
FLOWING...ALTHOUGH IS DOES CONTAIN FRAZZLE ICE. THE RIVER WAS NEAR
BANKFULL AND DECIDED TO CONTINUE THE RIVER STATEMENT /RVS/ FOR NOW.
WILL CONTINUE TO MONITOR THROUGH THE WEEKEND INTO NEXT WEEK AS VERY
COLD TEMPS...SINGLE DIGITS AND COLDER...EXPECT FOR THE WEEKEND.
WITH THE VERY COLD TEMPERATURES EXPECTED...ALL RIVERS IN THE AREA
WILL HAVE THE CONCERN FOR ICE JAMMING.
&&
.CLIMATE...
ISSUED AT 342 PM CST FRI FEB 28 2014
MARCH GOING TO START OUT ON A COLD NOTE. RECORD LOWS FOR
SATURDAY...MARCH 1...ARE -11/1980 FOR NORTH PLATTE...AND -29/1980
FOR VALENTINE. LOWS FOR MARCH 2 ARE -16/2002 1960 FOR NORTH PLATTE
AND -17/1960 FOR VALENTINE. LOWS FOR THE FIRST LOOK SAFE AS CLOUDS
WILL KEEP TEMPS UP A LITTLE. HOWEVER HIGH PRESSURE WILL BUILD IN FOR
SUNDAY MORNING /2ND/ AND LOWS COULD BE CLOSE TO RECORD
TERRITORY...ESPECIALLY ACROSS NORTHERN NEB. MORE OF A CHANCE FOR
RECORDS ARE THE LOW MAX TEMPS. THE COLDEST HIGHS FOR THE 1ST ARE 13
AND 9...FOR NORTH PLATTE AND VALENTINE RESPECTIVELY. DAYTIME
FORECAST HIGHS ARE ONLY IN THE SINGLE DIGITS...HOWEVER EXPECT A
MIDNIGHT HIGH WHICH WILL BE CLOSE TO THE RECORD. ON THE SECOND
RECORDS ARE 7 FOR NORTH PLATTE AND 6 FOR VALENTINE. CURRENT FORECAST
HIGHS AREA AROUND 5 FOR NORTH PLATTE AND ONLY 1 FOR VALENTINE.
RECORD OR NO RECORD...THESE TEMPERATURES ARE NO WHERE NEAR THE
NORMAL OF MID TO UPPER 40S FOR HIGHS AND AROUND 20 FOR LOWS. MARCH
2014 IS ARRIVING AS A LION.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM CST /5 AM MST/ SUNDAY FOR
NEZ004>010-022>029-094.
&&
SYNOPSIS...MASEK
SHORT TERM...MASEK
LONG TERM...ROBERG
AVIATION...CLB
HYDROLOGY...MASEK
CLIMATE...MASEK
Hazardous weather outlook, Feb 28, 11:30 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1130 PM CST FRI FEB 28 2014
NEZ004>010-022>029-035>038-056>059-069>071-094-020530-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1130 PM CST FRI FEB 28 2014 /1030 PM MST FRI FEB 28 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
WIDESPREAD SNOW TONIGHT IS EXPECTED TO PRODUCE UP TO TWO INCHES
OF SNOW IN NORTHERN NEBRASKA ALONG AND NORTH OF HIGHWAY 2.
WIND CHILL VALUES OF 10 BELOW TO 20 BELOW ZERO CAN BE EXPECTED
LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SNOW CONTINUING IN NORTHERN NEBRASKA SATURDAY IS EXPECTED TO
PRODUCE UP TO 3 INCHES ADDITIONAL SNOW WITH TOTAL ACCUMULATIONS
OF 3 TO 6 INCHES. VERY COLD TEMPERATURES SATURDAY THROUGH EARLY
SUNDAY WITH SOME WIND WILL GIVE WIND CHILL VALUES OF 15 BELOW TO
NEAR 30 BELOW ZERO THROUGH SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
CLB
Drought, Eastern Cherry
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Eastern Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered. Moderate (D1) to Severe (D2) drought conditions continued into April.
Drought, Thomas
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Thomas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -100.556 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered. Severe (D2) drought conditions continued into April.
Drought, McPherson
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- McPherson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.568, -101.060 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered. Severe (D2) drought conditions continued into April.
Drought, Logan
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered. Severe (D2) drought conditions continued into April.
Drought, Hayes
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Hayes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered. Severe (D2) to Extreme (D3) drought conditions continued into April.
Drought, Frontier
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Frontier forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered. Severe (D2) to Extreme (D3) drought conditions continued into April.
Drought, Lincoln
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered. Extreme (D3) drought conditions continued across the southwestern quarter of Lincoln County with Severe (D2) drought conditions over the remainder. The drought continued into April.
Drought, Custer
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered as Moderate (D1) drought conditions worsened to Severe (D2) drought conditions. The drought continued into April.
Drought, Blaine
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
The drought that began in June 2012 intensified in March due to the lack of rainfall. Moderate (D1) drought conditions worsened to Severe (D2) drought conditions and continued into April.
Drought, Loup
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Loup forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
The drought that began in June 2012 intensified over Loup County in March. The Moderate (D1) drought conditions worsened to Severe (D2) drought conditions and continued into April.
Drought, Garfield
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.914, -98.991 (the zone’s center; the record gives no point)
The drought that began in June 2012 intensified in March over Garfield County. The Moderate (D1) drought conditions worsened to include Severe (D2) drought conditions across southern Garfield County and continued into April.
Drought, Arthur
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Arthur forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.569, -101.696 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingers. Severe (D2) drought conditions continued into April.
Drought, Grant
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Grant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.915, -101.740 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered. Severe (D2) drought conditions continued into April.
Drought, Western Cherry
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Western Cherry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered. Moderate (D1) to Severe (D2) drought conditions continued into April.
Drought, Hooker
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Hooker forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.916, -101.135 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered. Severe (D2) drought conditions continued in April.
Drought, Garden
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Garden forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered. Severe (D2) drought conditions continued into April.
Drought, Keith
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Keith forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered. Severe (D2) drought conditions continued into April.
Drought, Perkins
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Perkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.851, -101.650 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered. Severe (D2) to Extreme (D3) drought conditions continued into April.
Drought, Chase
- When
- March 1, 12:00 AM MST to March 31, 11:59 PM MST
- Where
- Chase forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.524, -101.698 (the zone’s center; the record gives no point)
The drought that began in June 2012 lingered. Severe (D2) to Extreme (D3) drought conditions continued into April.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Colorado, March 1, 20141 death · 30 injured · 1 event
- Flash Flood and Heavy Snow in Arizona, March 1 to 2, 20141 death · 1 injured · $91,000 · 50 kt wind · 5 events
- Drought in Texas, March 1 to 31, 2014$10 million · 24 events
- Tornado and Flood in Arizona, March 1 to 2, 2014$165,000 · EF0 · 10 events
- Drought in Texas, March 1 to 31, 2014$105,000 · 18 events
- Drought in Oklahoma, March 1 to 31, 201433 events
- Drought in New Mexico, March 1 to 31, 201432 events
- Extreme Cold in Minnesota, March 1 to 2, 201429 events
- Extreme Cold in North Dakota, March 1 to 2, 201427 events
- Extreme Cold in Minnesota, March 1 to 2, 201424 events
- Cold in Nebraska, March 1 to 2, 201422 events
- Drought in Texas, March 1 to 31, 201421 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499475, 499477, 499478, 499479, 499484, 499485, 499486, 499487, 499488, 499489, 499490, 499471, 499472, 499473, 499476, 499480, 499481, 499482, 499483.